Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 37, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at May 21, 2024, 3:07 PM CDT for 5 counties in Iowa. It was in force for 53 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2024, 3:07 PM CDT (20:07 UTC)
- Expired
- May 21, 2024, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Adair County, IA, Adams County, IA, Madison County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:11 PM CDT | TORNADO | Corning, IA | |
| May 21, 3:13 PM CDT | TORNADO | 2 Nne Corning, IA | Reports of structure damage near Corning. |
| May 21, 3:17 PM CDT | TORNADO | 2 Wnw Corning, IA | Confirmed tornado on ground by storm chaser. |
| May 21, 3:17 PM CDT | TORNADO | 3 Ese Corning, IA | Confirmed tornado on the ground by storm chaser (former media). |
| May 21, 3:18 PM CDT | TORNADO | .5 Sw Corning, IA | Tonado near highway 34 at the corner of 240 St and Kentucky. Damage reported. |
| May 21, 3:25 PM CDT | TORNADO | 1 Nw Prescott, IA | |
| May 21, 3:30 PM CDT | TSTM WND DMG | 6 Ese Bridgewater, IA | Corrects previous tstm wnd dmg report from 3 N Williamson. Damage reported Vehicles flipped, windmills on ground. 1 windmill on fire. |
| May 21, 3:30 PM CDT | TORNADO | 2 Wsw Cromwell, IA | Confirmed tornado on the ground just SW of Cromwell. |
| May 21, 3:33 PM CDT | TORNADO | 1 Ene Carbon, IA | Social media report of tornado damage, windmill knocked down and on fire. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 562 m²/s²
- 0-3 km storm-relative helicity
- 663 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
279
WFUS53 KDMX 212007
TORDMX
IAC001-003-121-173-175-212100-
/O.NEW.KDMX.TO.W.0037.240521T2007Z-240521T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
307 PM CDT Tue May 21 2024
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Southwestern Madison County in south central Iowa...
Northwestern Union County in south central Iowa...
Central Adams County in southwestern Iowa...
Northwestern Taylor County in southwestern Iowa...
Southeastern Adair County in southwestern Iowa...
* Until 400 PM CDT.
* At 307 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Nodaway, or 5 miles southwest of Corning, moving
northeast at 55 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Corning, Lake Icaria, Prescott, Lake Icaria State Park, and
Corning Municipal Airport around 315 PM CDT.
Green Valley Lake and Green Valley Lake State Park around 330 PM
CDT.
Orient around 335 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Orient, Green Valley Lake State Park, Lake Icaria State Park, Corning
Municipal Airport, Prescott, Nodaway, Cromwell, and Carbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4091 9493 4098 9493 4132 9439 4115 9414
4089 9490
TIME...MOT...LOC 2007Z 237DEG 49KT 4095 9484
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Curtis3 follow-up statements
637
WWUS53 KDMX 212012
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
312 PM CDT Tue May 21 2024
IAC173-212022-
/O.CAN.KDMX.TO.W.0037.000000T0000Z-240521T2100Z/
Taylor IA-
312 PM CDT Tue May 21 2024
...THE TORNADO WARNING FOR NORTHWESTERN TAYLOR COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for south central
and southwestern Iowa.
LAT...LON 4132 9439 4115 9414 4093 9480 4101 9489
TIME...MOT...LOC 2012Z 237DEG 49KT 4099 9476
$$
IAC001-003-121-175-212100-
/O.CON.KDMX.TO.W.0037.000000T0000Z-240521T2100Z/
Madison IA-Union IA-Adams IA-Adair IA-
312 PM CDT Tue May 21 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHWESTERN MADISON...NORTHWESTERN UNION...CENTRAL ADAMS AND
SOUTHEASTERN ADAIR COUNTIES...
At 312 PM CDT, a confirmed tornado was located over Corning Municipal
Airport, or over Corning, moving northeast at 55 mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Corning, Lake Icaria, Prescott, Lake Icaria State Park, and
Corning Municipal Airport around 315 PM CDT.
Green Valley Lake and Green Valley Lake State Park around 330 PM
CDT.
Orient around 335 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Orient, Green Valley Lake State Park, Lake Icaria State Park, Corning
Municipal Airport, Carbon, Prescott, and Cromwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4132 9439 4115 9414 4093 9480 4101 9489
TIME...MOT...LOC 2012Z 237DEG 49KT 4099 9476
TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN
$$
Curtis777
WWUS53 KDMX 212021
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
321 PM CDT Tue May 21 2024
IAC121-212030-
/O.CAN.KDMX.TO.W.0037.000000T0000Z-240521T2100Z/
Madison IA-
321 PM CDT Tue May 21 2024
...THE TORNADO WARNING FOR SOUTHWESTERN MADISON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for south central
and southwestern Iowa.
LAT...LON 4108 9477 4132 9439 4122 9424 4120 9424
4100 9468
TIME...MOT...LOC 2020Z 237DEG 49KT 4105 9463
$$
IAC001-003-175-212100-
/O.CON.KDMX.TO.W.0037.000000T0000Z-240521T2100Z/
Union IA-Adams IA-Adair IA-
321 PM CDT Tue May 21 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHWESTERN UNION...NORTHEASTERN ADAMS AND SOUTHEASTERN ADAIR
COUNTIES...
At 320 PM CDT, a confirmed large and extremely dangerous tornado was
located over Prescott, or 7 miles northeast of Corning, moving
northeast at 55 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Orient around 335 PM CDT.
Other locations impacted by this tornadic thunderstorm include Orient
and Lake Icaria State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4108 9477 4132 9439 4122 9424 4120 9424
4100 9468
TIME...MOT...LOC 2020Z 237DEG 49KT 4105 9463
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN
$$
Curtis522
WWUS53 KDMX 212045
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
345 PM CDT Tue May 21 2024
IAC001-003-175-212100-
/O.CON.KDMX.TO.W.0037.000000T0000Z-240521T2100Z/
Union IA-Adams IA-Adair IA-
345 PM CDT Tue May 21 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHWESTERN UNION...NORTHEASTERN ADAMS AND SOUTHEASTERN ADAIR
COUNTIES...
At 345 PM CDT, a confirmed tornado was located near Macksburg, or 11
miles southeast of Greenfield, moving northeast at 55 mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Union, northeastern Adams and southeastern Adair
Counties, including the following locations... Orient.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4132 9439 4122 9424 4120 9424 4109 9448
4121 9457
TIME...MOT...LOC 2045Z 237DEG 49KT 4124 9425
TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN
$$
CurtisWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 21, 1:42 PM CDT, 1 hour 25 minutes earlier. Its key messages:
- Take action for ALL weather warnings this afternoon with tornadoes, damaging wind gusts, and large hail all possible
- Renewed or prolonged flooding possible with rain that falls this afternoon with rivers rising
Area forecast discussion, May 21, 1:42 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 142 PM CDT Tue May 21 2024 .KEY MESSAGES... - Take action for ALL weather warnings this afternoon with tornadoes, damaging wind gusts, and large hail all possible - Renewed or prolonged flooding possible with rain that falls this afternoon with rivers rising && .DISCUSSION... Issued at 142 PM CDT Tue May 21 2024 Already one round of heavy rainfall moved through the state last night with 3 to 5 inches of rainfall in some areas with isolated higher amounts that led to flash flooding. Severe storms also moved over southern and parts of central Iowa in the morning hours. As a shortwave trough lifts northeastward and negatively tilts this afternoon, latest Warn on Forecast System (WoFS) is showing good airmass recovery with dewpoints rising 5 or so degrees ahead of a surface triple point. Low level kinematics are already strong and mid-levels are increasing as well. As the airmass recovers, WoFS shows strong instability with MLCAPE growing above 1500 J/kg and very favorable 0-500m and 0-1km SRH ahead of it as well. Hodographs show a bit more linear depiction, but initially they may be able to remain curved in the low levels. Therefore, concern and confidence remain high of rotating storms capable of tornadoes, including a few strong given the Particularly Dangerous Situation Tornado Watch issued earlier, damaging wind gusts including the potential of a few intense wind gusts (greater than 75 mph), and large hail larger than golf ball size. The hail size can be greater with rotating storms as hailstones recycle in the updraft. Rainfall with these storms of 1 to 2 inches will be possible and could cause new flash flooding or prolong or renew flooding with rivers rising as well from the recent and future rainfall. Storms will move quickly through our area this afternoon and be largely east of a Waterloo to Ottumwa line by around 7pm As we move into this evening, we will enter a several day period of drier conditions, which will be welcome for saturated soils and swollen streams. While river flooding will be peaking mid to late this week, no substantial rainfall is forecast until Thursday night into Friday. This is when the next shortwave trough will approach and pass north of the region and bring thunderstorms through the state. The timing may mitigate a wider severe risk, but instability and shear may be sufficient for a few strong to severe storms. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1235 PM CDT Tue May 21 2024 Main concern is severe thunderstorms that may have large hail and damaging wind gusts this afternoon. TEMPO lines are for best timing of storms with impacts that may need more limited as the storms move through than currently shown. Winds are gusty from the southeast early this afternoon, but will stay gusty as they become from the northwest behind the storms. A return to VFR conditions is forecast into tonight. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for IAZ004>007-015>017- 023>028-033>039-044>050-057>062-070>075-081>083-092. && DISCUSSION...Ansorge AVIATION...Ansorge
Hazardous weather outlook, May 21, 2:15 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 215 PM CDT Tue May 21 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-221915- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 215 PM CDT Tue May 21 2024 This Hazardous Weather Outlook is for portions of central Iowa, north central Iowa, northeast Iowa, northwest Iowa, south central Iowa, southeast Iowa, southwest Iowa, and west central Iowa. .DAY ONE...This Afternoon and Tonight A cold front that will be moving eastward across the state of Iowa to generate a line of strong-severe storms during the afternoon and evening hours with tornadoes, damaging winds, flash flooding, and large hail all possible with the strongest storms. The worst of the storms will be primarily during the 3 pm to 9 pm timeframe. Winds could gust over 40 mph at times this evening as the storms move off to the east. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances return at times Friday and through the weekend. The severe weather potential for these days will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 21, 2:14 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
214 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM Flood 3 E Colfax 41.69N 93.18W
05/21/2024 Jasper IA Public
Report from mPING of River/Creek
overflowing. Cropland/Yard/Basement
Flooding.
&&
ABLocal storm report, May 21, 2:20 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
220 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM Tstm Wnd Dmg Lewis 41.31N 95.08W
05/21/2024 Cass IA Emergency Mngr
Numerous power poles and branches down
throughout town. Time estimated. Delayed
report.
&&Local storm report, May 21, 2:30 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
230 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM Flood 4 N Brooklyn 41.79N 92.45W
05/21/2024 Poweshiek IA Emergency Mngr
Approximately 10 secondary road closures due
to water over the road primarily across
northern parts of the county?.
&&
JAZLocal storm report, May 21, 2:42 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
242 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM Tstm Wnd Dmg Schaller 42.50N 95.29W
05/21/2024 Sac IA Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
&&
ABLocal storm report, May 21, 2:52 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
252 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM Flood 3 NW Dunkerton 42.60N 92.20W
05/21/2024 Black Hawk IA Public
Report from mPING of River/Creek
overflowing. Cropland/Yard/Basement
Flooding.
&&
ABLocal storm report, May 21, 3:07 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
307 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM Tstm Wnd Dmg 2 SW Clive 41.58N 93.80W
05/21/2024 Dallas IA Public
Large tree limb down. Time estimated from
nearly KDSM wind gust observation.
&&
MPThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 50 min |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| May 20, 9:12 PM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| May 20, 9:13 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 37 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago, Worth | 22 min |
| May 20, 10:20 PM CDT | Special Weather Statement | DMX | Hancock | 25 min |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 25 min |
| May 20, 10:40 PM CDT | Special Weather Statement | DMX | Palo Alto, Pocahontas | 35 min |
| May 20, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 28 min |
| May 20, 11:16 PM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago | 6 hr |
| May 20, 11:30 PM CDT | Special Weather Statement | DMX | Carroll | 30 min |
| May 20, 11:34 PM CDT | Special Weather Statement | DMX | Guthrie | 26 min |
| May 20, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more | 36 min |
| May 21, 12:06 AM CDT | Special Weather Statement | DMX | Pocahontas | 24 min |
| May 21, 12:10 AM CDT | Special Weather Statement | DMX | Hancock | 35 min |
| May 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 66 min |
| May 21, 1:20 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| May 21, 2:15 AM CDT | Special Weather Statement | DMX | Audubon, Guthrie | 60 min |
| May 21, 2:32 AM CDT | Special Weather Statement | DMX | Black Hawk, Tama | 28 min |
| May 21, 2:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Hardin | 37 min |
| May 21, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 49 min |
| May 21, 3:09 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin, Wright | 8 hr |
| May 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 38 min |
| May 21, 3:26 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 8 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | DMX | Polk | 33 min |
| May 21, 4:22 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more | 7 hr |
| May 21, 5:09 AM CDT | Areal Flood Warning | DMX | Hancock, Kossuth, Winnebago | 14 hr |
| May 21, 5:25 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| May 21, 5:51 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 39 min |
| May 21, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 42 min |
| May 21, 6:26 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 5 hr |
| May 21, 6:28 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 47 min |
| May 21, 6:51 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford, Guthrie | 54 min |
| May 21, 7:07 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 23 min |
| May 21, 7:24 AM CDT | Tornado Warning | DMX | Adair, Cass | 36 min |
| May 21, 7:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 46 min |
| May 21, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 40 min |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 55 min |
| May 21, 8:41 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 64 min |
| May 21, 8:57 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Grundy, Hardin, Marshall, Tama | 2 hr |
| May 21, 9:26 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more | 64 min |
| May 21, 10:09 AM CDT | River Flood Warning | DMX | Cass | 15 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Webster | 9 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 5 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Dallas, Greene | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Boone, Hamilton, Webster | 47 hr |
| May 21, 11:14 AM CDT | River Flood Warning | DMX | Tama | 8 days |
| May 21, 11:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 46 min |
| May 21, 11:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more | 24 hr |
| May 21, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 21 min |
| May 21, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 52 min |
| May 21, 2:18 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 29 min |
| May 21, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 62 min |
| May 21, 2:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Crawford, Sac | 45 min |
| May 21, 2:52 PM CDT | Tornado Warning | DMX | Adams, Cass | 18 min |
| May 21, 2:55 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass, Union | 50 min |
| May 21, 2:57 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 6 hr |
| May 21, 3:11 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more | 49 min |
| May 21, 3:13 PM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 22 min |
| May 21, 3:20 PM CDT | River Flood Warning | DMX | Polk | 7 hr |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Union | 49 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster, Wright | 44 min |
| May 21, 3:33 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 42 min |
| May 21, 3:35 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 40 min |
| May 21, 3:40 PM CDT | Tornado Warning | DMX | Adair, Adams, Dallas, Madison, Ringgold, Union | 50 min |
| May 21, 3:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Ringgold, Union, Warren | 50 min |
| May 21, 3:58 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren | 47 min |
| May 21, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Guthrie, Hamilton, Webster | 44 min |
| May 21, 4:03 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Webster | 42 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more | 64 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 49 min |
| May 21, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth, Wright | 45 min |
| May 21, 4:19 PM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 41 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more | 50 min |
| May 21, 4:30 PM CDT | Tornado Warning | DMX | Jasper, Madison, Polk, Warren | 45 min |
| May 21, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more | 47 min |
| May 21, 4:46 PM CDT | Tornado Warning | DMX | Franklin, Grundy, Hamilton, Hardin | 17 min |
Nearby
Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.